Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can vigorous exercise cause anaemia?

Do you think there is any correlation with increased exercise levels and anemia? My neighbor had Hg 7.6. down from 12.6 3mos ago, SOB, dizziness, bounding pulse. Cardiac eval OK, donated blood 1 week prior. Has been losing weight due to increased walking regimen.
Tue, 30 Dec 2014
Report Abuse
General & Family Physician 's  Response
Hi welcome to HCM.
I understand your query and concern.
Yes certainly vigorous exercise will help to lower blood hemoglobin levels by causing lysis of the blood cells and muscle cells resulting in sudden drop of hemoglobin levels causing urine loss of Hemoglobin.Also blood donation can worsen the picture in your case.Excessive weight loss can also be the presenting feature of activity.I advise you to stop vigorous exercise regime.Drink plenty of fluids to wash toxic metabolites.External iron supplementation in the for of blood transfusion is very much required in your case.Consult your Nephrologist for further expert management.Post your further queries,if any.
Thank you.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have anemia and have a hemoglobin right now at 8.5. Recently I have been have increased heart rate in the 110s and above at rest. When I exert my...

Recent questions on  Weight loss

doctor1 MD

Hi doctor, my daughter is 17yr old. She is having Hypothyroid problem since last 2 yrs. She is gaining weight and there is no period without pills....

doctor1 MD

I was prescribed Duphaston for pre-menstual spotting....I have been taking it for two months now. I have been experiencing gastric problems and...

doctor1 MD

I am having abladder emptying problem I have unexplained weight loss thelymph nodes in my groin area are swollen real bad on both sides I can have...

doctor1 MD

One course suggest TriglimiSave-2 with Jalra 50mg while other one suggest Trigulin with Diacobal 1.5mg. Which is better combination. Insulin...

doctor1 MD

I am a 39 year male and I am urinating every 30 minutes to 1 hour. I don't have any pain or discoloration. Just concerned at how often im going I'd...

doctor1 MD

Can I reverse a possible chance that I have Typ 2 diebetties ?

doctor1 MD

How much ghee is good in a day if I have normal health reports